Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Fréchet spaces with nuclear Köthe quotients


Authors: Steven F. Bellenot and Ed Dubinsky
Journal: Trans. Amer. Math. Soc. 273 (1982), 579-594
MSC: Primary 46A12
DOI: https://doi.org/10.1090/S0002-9947-1982-0667161-4
MathSciNet review: 667161
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Each separable Fréchet non-Banach space $ X$ with a continuous norm is shown to have a quotient $ Y$ with a continuous norm and a basis. If, in addition, $ Y$ can be chosen to be nuclear, we say that $ X$ has a nuclear Köthe quotient. We obtain a (slightly technical) characterization of those separable Fréchet spaces with nuclear Köthe quotients. In particular, separable reflexive Fréchet spaces which are not Banach (and thus Fréchet Montel spaces) have nuclear Köthe quotients.


References [Enhancements On Off] (What's this?)

  • [1] C. Bessaga and Ed Dubinsky, Nuclear Fréchet spaces without bases. III. Every nuclear Fréchet space not isomorphic to $ \omega $ admits a subspace and a quotient space without a strong finite dimensional decomposition, Arch. Math. 31 (1978), 597-604. MR 531575 (81b:46004)
  • [2] C. Bessaga and A. Pełczyński, On a class of $ {B_0}$-spaces, Bull. Acad. Polon. Sci. Cl. III 4 (1957), 375-377. MR 0084734 (18:912b)
  • [3] -, Własności Baz $ w$ Przestrzeniach Typu $ B$, Prace Mat. 3 (1959), 123-142.
  • [4] C. Bessaga, A. Pełczyński and S. Rolewicz, On diametral approximative dimension and linear homogeneity of $ F$-spaces, Bull. Acad. Polon. Sci. 9 (1961), 677-683. MR 0132374 (24:A2219)
  • [5] Ed Dubinsky, Perfect Fréchet spaces, Math. Ann. 174 (1967), 186-194. MR 0220036 (36:3103)
  • [6] -, Projective and inductive limits of Banach spaces, Studia Math. 42 (1972), 259-263. MR 0310578 (46:9676)
  • [7] -, The structure of nuclear Fréchet spaces, Lecture Notes in Math., vol. 720, Springer-Verlag, Berlin and New York, 1979. MR 537039 (81f:46004)
  • [8] -, On $ (LB)$-spaces and quotients of Fréchet spaces (to appear).
  • [9] M. Eidelheit, Zur Theorie der Systeme linearer Gleichungen, Studia Math. 6 (1936), 139-148.
  • [10] W. B. Johnson and H. P. Rosenthal, On $ {w^ \ast }$-basic sequences and their application to the study of Banach spaces, Studia Math. 43 (1972), 77-92. MR 0310598 (46:9696)
  • [11] J. L. Kelley and I. Namioka, Linear topological spaces, Princeton, 1963. MR 0166578 (29:3851)
  • [12] G. Köthe, Topologische lineare Räume. I, Springer-Verlag, Berlin, Göttingen and Heidelberg, 1960. MR 0130551 (24:A411)
  • [13] V. B. Moscatelli, Fréchet spaces without continuous norms and without bases, Bull. London Math. Soc. 12 (1980), 63-66. MR 565487 (81d:46003)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46A12

Retrieve articles in all journals with MSC: 46A12


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0667161-4
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society